MAUDE Adverse Event Report: ZOLL CIRCULATION, INC SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the first attempt to insert the solex catheter (lot unknown) in the left subclavian vein of the 76-year-old, 172 cm, 51kg female patient was unsuccessful.The catheter was disposed of by the customer.No additional information is available regarding the first failed attempt to insert the catheter.During the second attempt, a new solex catheter (lot 197459) was placed according to the instructions for use (ifu), and the infusion lumens could be flushed well before insertion.The x-ray confirmed the correct positioning of the catheter.After insertion and the x-ray check, medication administration through all lumens was very irregular, with medication occasionally leaking at the insertion site.The cooling function of the catheter was not affected.The problem only affected the infusion lumens and not the cooling lumens.The dwell time was approximately 12 hours.The catheter was removed after 24 hours, and ivtm therapy was stopped.The catheter was replaced by a regular central venous catheter.No patient injury reported.
 
Additional Manufacturer Narrative
The reported complaint that medication administration through all lumens of the solex catheter (lot 197459) was very irregular, with medication occasionally leaking at the insertion site was confirmed during functional testing.A leak was observed from the in luer-lock connection during the pressure leak test, due to a crack in the in luer.The probable root cause could be due to a luer molding defect.Functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance, except the medial lumen due to blood clogged inside the tubing.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100 psi, a leak was observed from the in luer-lock connection, thus, confirming the reported complaint.No leak was observed from the balloons.In addition, the catheter in luer lock connection was inspected under a microscope, and a crack in the in luer was observed.The crack in the in luer caused the leak in the catheter.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints reported for the solex catheter with lot number 197459.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
MDR Report Key20636692
Report Number3010617000-2024-00872
Device Sequence Number7443200
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number197459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight51 KG